Alert archive / Ohio / Special Weather Statements in 2017
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Jun 19, 2017, 4:21 PM EDT for Miami County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2017, 4:21 PM EDT (20:21 UTC)
- Expired
- Jun 19, 2017, 4:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Wilmington, OH
County Miami County, OH
The radar
The Cincinnati radar (KILN), 70 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -96 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
744
WWUS81 KILN 192021
SPSILN
Special Weather Statement
National Weather Service Wilmington OH
421 PM EDT MON JUN 19 2017
OHZ042-051-060-061-192045-
Montgomery OH-Darke OH-Preble OH-Miami OH-
421 PM EDT MON JUN 19 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PREBLE...
SOUTHEASTERN DARKE...NORTHERN MONTGOMERY AND SOUTHERN MIAMI COUNTIES
UNTIL 445 PM EDT...
At 420 PM EDT, radar indicated a strong thunderstorm near Lewisburg,
moving east at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Locations impacted include...
Dayton, Huber Heights, Troy, Trotwood, Vandalia, Englewood, Tipp
City, West Milton, Lewisburg, Pleasant Hill, Clayton, Union,
Brookville, Shiloh, Phillipsburg, Verona, Laura, Pitsburg, Potsdam
and Casstown.
This includes the following Interstates...
I-70 in Ohio between mile markers 13 and 37.
I-75 in Ohio between mile markers 57 and 76.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3982 8459 4006 8452 4007 8406 3988 8411
3978 8420
TIME...MOT...LOC 2020Z 269DEG 40KT 3992 8447
$$
HatzosWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jun 19, 3:40 PM EDT, 41 minutes earlier.
Area forecast discussion, Jun 19, 3:40 PM EDT, 41 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 340 PM EDT Mon Jun 19 2017 .SYNOPSIS... Weak disturbances will bring chances for precipitation to the region off and on through Thursday. A better chance for precipitation will occur on Friday as a cold front approaches and moves through the area. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... An embedded weather disturbance was interacting with an unstable airmass this afternoon, resulting in some showers and embedded thunderstorms. As this disturbance moves east this evening, and as the airmass stabilizes, precipitation should come to an end. Skies will then clear as a weak surface ridge moves into the Ohio Valley. Lows will range from the upper 50s to the lower 60s. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... Another embedded weather disturbance within a large scale mid level trough across the Great Lakes will affect northern sections of the CWFA late Tuesday afternoon and evening. Thus, will continue with a chance of showers/storms there during this time frame. Otherwise, a good portion of Tuesday will be dry along with temperatures in the upper 70s to the lower 80s. A remnant boundary/trough axis will settle across the northern forecast area later Tuesday night. By then, forcing and instability will have waned that skies will range from partly cloudy to mostly clear. Lows will range from the upper 50s to the lower 60s once again. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... A weak upper trough will pass north of the region Wednesday and meet a relatively unreceptive airmass to create showers. Attm, they are isolated at best and generally expected to be light. High pressure will then keep the region dry until later Thursday as moisture gets pulled into the region from the south and wrung out along a front in the Great Lakes area. Even the chances on this day are marginal at best but warm frontal processes will necessitate chance pops in the northeast late in the day. Beyond Thursday the chances for storms will increase and maximize on Friday and Friday night, lingering into Saturday as a southern upper low moves northeast and the surface cold front dives south. The cold front should push any lingering storms along it south and away from the CWA by Saturday night and high pressure will build back in with some instability showers or thunderstorms possible Sunday, much like todays weather. Temperatures will be near normal Wednesday, Friday, and Saturday and maximize a few degrees above normal on Thursday. They will then drop into the 70s for Sunday and Monday. Overnight lows in the 60s for most nights will be maximized near 70 Thursday night. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... An embedded disturbance will move east across northern Indiana and northern Ohio this afternoon and this evening. The lift from this feature will trigger some showers and thunderstorms, most numerous near the northern terminals of KDAY, KCMH, and KLCK. Have placed TEMPO MVFR conditions at these three sites. The threat rapidly decreases south of the Ohio River. With the loss of day time heating, and with this disturbance moving away from our region, showers/storms will wane this evening. Skies will gradually clear overnight. On Tuesday, another embedded disturbance is forecast to rotate southeast toward the area. This feature is slower than previous forecasts, so the terminals are expected to stay dry through 00Z. Scattered diurnal cumulus can be expected. OUTLOOK...Thunderstorms possible Thursday night through Saturday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hickman NEAR TERM...Hickman SHORT TERM...Hickman LONG TERM...Franks AVIATION...Hickman
Hazardous weather outlook, Jun 19, 3:23 AM EDT, 12 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 323 AM EDT Mon Jun 19 2017 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-200900- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 323 AM EDT Mon Jun 19 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 19, 3:15 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
315 PM EDT MON JUN 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 AM TSTM WND DMG 3 E BRIGHT 39.21N 84.80W
06/18/2017 HAMILTON OH BROADCAST MEDIA
NUMEROUS TREES DOWNED ALONG LAWRENCEBURG ROAD NEAR THE
WHITEWATER RIVER. TIME OF EVENT ESTIMATED FROM RADAR.
&&
HATZOSSpecial weather statement, Jun 19, 3:31 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Wilmington OH
331 PM EDT MON JUN 19 2017
OHZ056-192000-
Licking OH-
331 PM EDT MON JUN 19 2017
...A STRONG THUNDERSTORM WILL AFFECT LICKING COUNTY UNTIL 400 PM
EDT...
At 331 PM EDT, radar indicated a strong thunderstorm over Johnstown,
moving east at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Locations impacted include...
Newark, Reynoldsburg, Heath, Granville, Pataskala, Johnstown, Buckeye
Lake, Hebron, Utica, Hanover, Harbor Hills, Granville South, Marne,
Beechwood Trails, Summit Station, Thornport, Fairfield Beach, Etna,
New Albany and Jersey.
This includes I-70 in Ohio between mile markers 114 and 142, and near
mile marker 144.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3995 8220 3995 8223 3991 8223 3994 8278
4028 8275 4027 8248 4025 8248 4024 8219
TIME...MOT...LOC 1931Z 265DEG 41KT 4012 8269
HatzosSpecial weather statement, Jun 19, 3:41 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Wilmington OH
341 PM EDT MON JUN 19 2017
OHZ042-043-051-192015-
Darke OH-Shelby OH-Miami OH-
341 PM EDT MON JUN 19 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SHELBY...DARKE AND
WESTERN MIAMI COUNTIES UNTIL 415 PM EDT...
At 341 PM EDT, radar indicated a strong thunderstorm over Greenville,
moving east at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
One half inch diameter hail...
Locations impacted include...
Troy, Piqua, Greenville, West Milton, Versailles, Covington, Arcanum,
Bradford, Pleasant Hill, Ansonia, Webster, Wayne Lakes, Russia,
Gettysburg, Laura, Pitsburg, Potsdam, Ludlow Falls, Lockington and
Union Corners.
This includes I-75 in Ohio between mile markers 72 and 88.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4004 8473 4027 8467 4024 8414 4004 8416
3994 8431
TIME...MOT...LOC 1941Z 277DEG 40KT 4012 8462
HatzosSpecial weather statement, Jun 19, 3:52 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Wilmington OH
352 PM EDT MON JUN 19 2017
OHZ026-035-043-044-192015-
Auglaize OH-Logan OH-Shelby OH-Hardin OH-
352 PM EDT MON JUN 19 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SHELBY...NORTHERN
LOGAN...SOUTHWESTERN HARDIN AND EAST CENTRAL AUGLAIZE COUNTIES UNTIL
415 PM EDT...
At 352 PM EDT, radar indicated a strong thunderstorm near Jackson
Center, moving east at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Locations impacted include...
Kenton, Jackson Center, Russells Point, Lakeview, Waynesfield, Belle
Center, Chippewa Park, Northwood, Roundhead, Rushsylvania,
Huntsville, Ridgeway, Montra, Silver Creek, Jumbo, St. Johns, Walton,
Mentzer, New Hampshire and Big Springs.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4039 8410 4058 8410 4070 8367 4065 8352
4043 8357
TIME...MOT...LOC 1952Z 251DEG 35KT 4048 8400
HatzosSpecial weather statement, Jun 19, 4:05 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Wilmington OH
405 PM EDT MON JUN 19 2017
OHZ043-044-052-192030-
Champaign OH-Logan OH-Shelby OH-
405 PM EDT MON JUN 19 2017
...A STRONG THUNDERSTORM WILL AFFECT SHELBY...NORTHWESTERN CHAMPAIGN
AND SOUTHWESTERN LOGAN COUNTIES UNTIL 430 PM EDT...
At 405 PM EDT, radar indicated a strong thunderstorm 4 miles west of
Sidney, moving east at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Locations impacted include...
Sidney, Newport, Anna, Jackson Center, De Graff, Hardin, Quincy, Port
Jefferson, Montra, Logansville, Rosewood, Newbern, Carysville,
Plattsville, Maplewood, Springhills, Mccartyville, Bloom Center,
Swanders and Pemberton.
This includes I-75 in Ohio between mile markers 87 and 102.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4021 8429 4029 8437 4042 8426 4045 8390
4033 8380 4021 8391
TIME...MOT...LOC 2005Z 264DEG 40KT 4028 8427
HatzosSpecial weather statement, Jun 19, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
421 PM EDT MON JUN 19 2017
OHZ042-051-060-061-192045-
Montgomery OH-Darke OH-Preble OH-Miami OH-
421 PM EDT MON JUN 19 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PREBLE...
SOUTHEASTERN DARKE...NORTHERN MONTGOMERY AND SOUTHERN MIAMI COUNTIES
UNTIL 445 PM EDT...
At 420 PM EDT, radar indicated a strong thunderstorm near Lewisburg,
moving east at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Locations impacted include...
Dayton, Huber Heights, Troy, Trotwood, Vandalia, Englewood, Tipp
City, West Milton, Lewisburg, Pleasant Hill, Clayton, Union,
Brookville, Shiloh, Phillipsburg, Verona, Laura, Pitsburg, Potsdam
and Casstown.
This includes the following Interstates...
I-70 in Ohio between mile markers 13 and 37.
I-75 in Ohio between mile markers 57 and 76.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3982 8459 4006 8452 4007 8406 3988 8411
3978 8420
TIME...MOT...LOC 2020Z 269DEG 40KT 3992 8447
HatzosThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:42 PM EDT | Special Weather Statement | ILN | Madison | 33 min |
| Jun 18, 9:50 PM EDT | Special Weather Statement | ILN | Fairfield | 25 min |
| Jun 19, 1:58 PM EDT | Special Weather Statement | ILN | Clark | 32 min |
| Jun 19, 3:06 PM EDT | Special Weather Statement | ILN | Franklin | 24 min |
| Jun 19, 3:31 PM EDT | Special Weather Statement | ILN | Licking | 29 min |
| Jun 19, 3:41 PM EDT | Special Weather Statement | ILN | Darke, Miami | 34 min |
| Jun 19, 3:52 PM EDT | Special Weather Statement | ILN | Hardin | 23 min |
| Jun 19, 4:05 PM EDT | Special Weather Statement | ILN | Shelby | 25 min |
| Jun 19, 4:40 PM EDT | Special Weather Statement | ILN | Logan | 35 min |
| Jun 19, 4:41 PM EDT | Special Weather Statement | ILN | Miami | 34 min |
| Jun 19, 5:00 PM EDT | Special Weather Statement | ILN | Clark | 30 min |
| Jun 19, 5:23 PM EDT | Special Weather Statement | ILN | Madison | 37 min |
| Jun 19, 5:53 PM EDT | Special Weather Statement | ILN | Mercer | 37 min |
| Jun 19, 6:01 PM EDT | Special Weather Statement | ILN | Franklin | 29 min |
| Jun 19, 6:14 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Licking | 18 min |
| Jun 19, 6:58 PM EDT | Special Weather Statement | ILN | Champaign | 32 min |
| Jun 19, 7:04 PM EDT | Special Weather Statement | ILN | Greene | 26 min |
| Jun 19, 7:18 PM EDT | Special Weather Statement | ILN | Champaign | 27 min |
| Jun 19, 7:22 PM EDT | Special Weather Statement | ILN | Fayette | 23 min |
| Jun 19, 7:42 PM EDT | Special Weather Statement | ILN | Franklin | 33 min |
Nearby
Special Weather Statements in Ohio, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.